Jun 23, 2005
Dr Bob, bonjour, youre a bit of a celebrity- I do hope you enjoy it- but youre good! Heres my question- although I know it may not be your department! Ive been on an HIV trial vaccine for some time now- I actually forget. I dont know if I was taking the actual vaccine or placebo. My meds are 3tc abacavir and viramune/ twice daily.
Im very scared. Since on this regime (vaccine or placebo) my cd4s have gone from 1100 to 150. Ive lost a lot of weight and energy, and I have terrible diarrhoea. I am now to stay off all meds for 6 months. I will go to the clinic, here in Canada, every other day- except weekends, so they can monitor their findingsI know that this must be like shooting frogs in the dark. My intuition and research tell me to override the docs and go back on medsthey say no meds for 6 months.
What do you think- we dont sue here in French, Canada, but I do respect you and I read the weekly newsletter from both the Body and the Body Pro..
If you have any advice Id greatly appreciate it.
Response from Dr. Frascino
Pourquoi tu m'écris en anglais? J'ai besoin de pratiquer la langue de Molière, de Sartre et de Céline Dion !
George, I agree a drop in CD4 from 1100 to 150 is worrisome. When CD4 cells fall below 200, you are at increased risk for opportunistic infections, such as Pneumocystis carinii pneumonia. I'm surprised your vaccine trial protocol doesn't have a safety provision that addresses this issue. I absolutely agree you should "override" the clinical protocol. However, I would not restart your same regimen (3TC, abacavir and Viramune) if you were on these meds while your CD4 counts continued to plummet. Rather, I would suggest you get a resistance test and start a new HAART regimen Truvada plus Kaletra might be a possibility. You should also be started on Bactrim for PCP prophylaxis.
Si tu engages des poursuites ou non, tu dois faire quelque chose tout de suite ! Bonne chance !
À bientôt !
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Physical Effects Does Hiv Have On A Person?
- What Should You Do When The Condom Broke And The Person Is Hiv Postive?
- Chances Of Hiv Transmission Saliva To Cut Skin
- Could Sore Bump In Armpit Be A Sign Of Hiv
- Bronchitis Treatment In People With Hiv
- Is Molluscum Contagiosum A First Indication Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.